# SDR MASA97030

- Difficulty date: May 20, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N110YV
- Make and model: Beech 1900D
- Aircraft serial: UE110
- System (JASC): 3120 · Independent Instruments
- Part: Trip Encoder
- Part number: 15625
- Condition: Failed
- Location: Cockpit
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AIR SHUTTLE 5350 - ELM-PHL - AFTER DEPART FROM ELM ON CLIMB-OUT AT 5000 FEET, ELECTRICAL SMOKE WAS DETECTED IN THE COCKPIT.  THE CREW NOTIFIED ATC THAT THEY WOULD BE RETURNING TO THE FIELD AND THE CABIN WAS VENTED (DUMPED).  NORMAL CHECKLISTS WERE COMPLETED AND THE A/C LANDED WITH NO FURTHER INCIDENT.  TROUBLESHOT, FOUND SOURCE OF SMOKE TO BE COMING FROM A DEFECTIVE TRIP AND DATE ENCODER.  DISABLED AND REMOVED TRIP AND DATE ENCODER AND INSTALLED FACE PLATE PER SB 2618.  AIRCRAFT RETURNED TO SERVICE.  (M)
